Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 30, 2011, 6:10 AM PDT for Elko County, Nevada. It took effect at Mar 30, 2011, 10:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 6:10 AM PDT (13:10 UTC)
- In effect from
- Mar 30, 2011, 10:00 AM PDT
- Expired
- Mar 30, 2011, 5:03 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS75 KLKN 301310 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 610 AM PDT WED MAR 30 2011 NVZ031-310200- /O.NEW.KLKN.WI.Y.0016.110330T1700Z-110331T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 610 AM PDT WED MAR 30 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE THIS MORNING AND LAST THROUGH EARLY EVENING. * LOCATIONS INCLUDE: JACKPOT...HD SUMMIT * IMPACTS: MOTORISTS ALONG HIGHWAY 93 FROM WELLS TO JACKPOT MAY ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
2 follow-up statements
341 WWUS75 KLKN 302217 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 317 PM PDT WED MAR 30 2011 NVZ031-310200- /O.CON.KLKN.WI.Y.0016.000000T0000Z-110331T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 317 PM PDT WED MAR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL BE GUSTY THIS AFTERNOON ND LAST THROUGH EARLY EVENING. * LOCATIONS INCLUDE: JACKPOT...HD SUMMIT * IMPACTS: MOTORISTS ALONG HIGHWAY 93 FROM WELLS TO JACKPOT MAY ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
792 WWUS75 KLKN 310003 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 503 PM PDT WED MAR 30 2011 NVZ031-310115- /O.CAN.KLKN.WI.Y.0016.000000T0000Z-110331T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 503 PM PDT WED MAR 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 30, 1:57 AM PDT, 4 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 1:57 AM PDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 157 AM PDT WED MAR 30 2011 .SYNOPSIS...SHOWERS ACROSS NORTHERN NEVADA WILL DISSIPATE TONIGHT. HIGH PRESSURE WILL ROLL THROUGH THE GREAT BASIN THURSDAY AND FRIDAY TO PROVIDE A TASTE OF SPRING AS TEMPERATURES RISE INTO THE 60S AND 70S. BUT JUST WHEN IT GETS COMFORTABLE...MORE RAIN WIND AND SNOW IS EXPECTED THIS WEEKEND. && .SHORT TERM...TODAY THROUGH FRIDAY. IR SATELLITE IMAGERY SHOWS A DIRTY FLOW FROM DUE NORTH INTO THE CWFA. RADAR IS NOT PICKING UP ON ANYTHING IN THE LKN FORECAST AREA AS MOST OF THE MOISTURE IS TO THE NORTH...CLOSER TO THE RIDGE CREST. TEMPERATURES ARE RELATIVELY MILD THIS MORNING...RANGING FROM THE MID 30S TO THE MID 40S. MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY. THE NORTHEAST CWFA WILL HAVE THE POTENTIAL FOR SHOWERS TODAY AND THIS EVENING AS MOISTURE FLOWS AROUND A PACIFIC HIGH. CENTRAL HIGH PRESSURE OFF THE PAC COAST WILL BE MAKING A 450 MILE JOURNEY EAST OVER THE NEXT 36 HOURS TO PUSH A RIDGE AXIS THROUGH CALIFORNIA IN A PROGRESSIVE FLOW ALOFT. THIS WILL SHOVE ANY HINT OF A MOIST FLOW FURTHER EAST INTO UTAH TONIGHT. THERE WILL BE A WEAK SHORTWAVE TO MOVE THROUGH THE EASTERN SIDE OF THE RIDGE THAT WILL BRING SOME GUSTY WINDS TO NE NV. MIXING WILL NOT BE IDEAL TODAY AND THERE IS NO JET SUPPORT ALOFT. THERE IS ALSO A CAP SHOWN ON THE PROG SOUNDING AROUND 650 MB SO I THINK WIND GUSTS OVER 45 MPH WILL NOT BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY FOR ZONE 31. WILL SEE A WARM-UP THURSDAY AND FRIDAY AS THE RIDGE DE-AMPLIFIES AND MOVES ACROSS THE STATE. HAVE TRIMMED THE DAYTIME TEMPERATURES BACK TODAY AND THURSDAY DUE TO A STIFF NORTHERLY FLOW AT H7 KEEPING COOL AIR FLOWING IN. FRIDAY WILL BE THE BEST CHANCE TO BREAK THE 70 DEGREE MARK WIDESPREAD AS THE RIDGE AXIS RELOCATES TO NEAR THE NV/UT BORDER AND A SOUTHWESTERLY FLOW ENSUES AHEAD OF THE NEXT SHORTWAVE TROUGH. .LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. LONG TERM BEGINS AND ENDS WITH PLEASANTLY MILD WEATHER...BUT IS INTERRUPTED BY A RATHER INTENSE STORM SYSTEM AND COLD FRONT OVER THE COMING WEEKEND. FRIDAY NIGHT...WARM TEMPERATURES EXPECTED AS STRONG RIDGE AXIS PHASES EAST OF NEVADA. MIN TEMP GRIDS SATURDAY MORNING SHOW MANY PLACES HOLDING IN THE LOW TO MID 40S...WHICH IS NEAR RECORD HIGH MINIMUM TERRITORY. SW BREEZES AND SURFACE DEW-POINTS NEAR 40 WILL ALSO ACT TO KEEP MIN TEMPS ELEVATED. HIGH ELEVATION SNOWMELT EXPECTED TO CONTINUE FRIDAY NIGHT WELL INTO SATURDAY. SATURDAY MORNING...STRONG UPPER LOW NEAR SEATTLE WITH SW FLOW ALOFT OVER NEVADA. A STRONG SHORTWAVE DIVING SOUTH OF THE BACK SIDE OF THIS TROUGH PROMISES TO AFFECT NEVADA'S WEEKEND WEATHER. 00Z GFS/ECMWF ARE IN GOOD AGREEMENT REGARDING THE PLACEMENT AND STRENGTH OF THIS FEATURE...ENTERING NW NEVADA SATURDAY EVENING. RAIN SHOWERS EXPECTED TO OVERSPREAD NORTHERN NEVADA SATURDAY AFTERNOON...AS LIFT AND INSTABILITY INCREASE AHEAD OF AN APPROACHING STRONG COLD FRONT. IN FACT...00Z GFS PROGS LIFTED INDICES AS LOW AS -3 ACROSS WHITE PINE COUNTY SATURDAY AFTERNOON. GIVEN THE GOOD MODEL AGREEMENT...ADDED THUNDER TO THE WEATHER GRIDS FOR THE EASTERN CWA FOR SATURDAY. MUCH OF SATURDAY CONTINUED MILD...WITH MAX TEMPS STILL IN THE 60S FOR MANY LOCALES. HOWEVER...VERY STRONG COLD FRONT WILL BE FORCED INTO HUMBOLDT/ELKO COUNTIES BY 5 PM SAT...WITH FALLING AFTERNOON TEMPS LIKELY HERE...ALONG WITH RAIN CHANGING QUICKLY TO SNOW. GIVEN THE MODEL CLARITY...FELT CONFIDENT ALONG WITH SURROUNDING OFFICES TO INCREASE POPS CLOSER TO THE 00Z MEX/MRA GUIDANCE SATURDAY NIGHT/SUNDAY MORNING. WOULD HAVE GONE HIGHER WITH POPS BUT PRECIPITATION EXPECTED TO BE CONVECTIVE AND SHOWERY BOTH AHEAD OF...AND IMMEDIATELY BEHIND STRONG COLD FRONT. COLD AIR WILL INVADE VERY QUICKLY...BUT QPF WILL END JUST AS QUICKLY SO DIFFICULT TO DETERMINE HOW MUCH SNOW WILL FALL SATURDAY AFTERNOON/EVENING. STRONG COLD TROUGH AXIS SWINGS THROUGH NEVADA SUNDAY...AND THE DIFFERENCE BETWEEN SATURDAY AND SUNDAY WILL BE VERY NOTICEABLE. MAX TEMPS ON SUNDAY ONLY IN THE 40S...SOME 20 DEGREES COLDER THAN SATURDAY. CONVECTIVE SNOW SHOWERS REGENERATE ACROSS EASTERN NEVADA SUNDAY AFTERNOON...AS EARLY APRIL SUNSHINE INTERACTS WITH 500 MB TEMPS DOWN TO -30C. THE GOOD NEWS...THE TROUGH IS VERY PROGRESSIVE AND STRONG RIDGING PHASES IN AGGRESSIVELY MONDAY. TEMPS BOUNCE BACK FAST WITH ALL POPS ZERO EARLY NEXT WEEK. BT && .AVIATION...WEAK DISTURBANCE IN NW FLOW WILL PRODUCE LOW CLOUDS THROUGH 18Z. EXPECT VFR CEILINGS OF 4-6K FT AGL TO PREVAIL ALTHOUGH BRIEF MVFR CEILINGS ARE POSSIBLE NEAR KEKO THIS MORNING. EXPECT -SHRA TO ACCOMPANY THIS SHORTWAVE ACROSS MAINLY HUMBOLDT AND ELKO COUNTIES...NOT EXPECTED TO AFFECT TERMINALS AND ONLY INCLUDED VCSH AT KEKO FOR THE 12Z TAFS. CEILINGS EXPECTED TO IMPROVE AFTER 18Z. BT && .HYDROLOGY...WARM DAYTIME TEMPERATURES AND OVERNIGHT LOWS ABOVE FREEZING WILL CAUSE SOME HIGH-ELEVATION SNOWMELT TO MAKE ITS WAY INTO RIVERS AND STREAMS ACROSS THE CWFA. THE HUMBOLDT RIVER IS NOT OF CONCERN HOWEVER SOME SMALLER BODIES OF WATER MAY RISE. THE MAIN CONCERN AT THIS TIME IS MARTIN CREEK AND SMALLER CREEKS IN HUMBOLDT COUNTY. MARTIN CREEK RUNS THROUGH PARADISE VALLEY EAST OF THE SANTA ROSA MOUNTAIN RANGE AND IS ALREADY EXHIBITING A STRONGER DIURNAL SIGNAL WITH A RISING TREND. THIS CREEK IS CAPABLE OF A RAPID RESPONSE TO SNOWMELT AND HAS ALREADY CAUSED PROBLEMS LOCALLY THIS WINTER WITH A LESS PRONOUNCED WARM UP. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.